Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 32, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Nov 13, 2008, 8:30 AM CST for Hidalgo County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 8:30 AM CST (14:30 UTC)
- Expired
- Nov 13, 2008, 9:00 AM CST
- In force
- 30 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 13, 2:30 AM CST, 6 hours earlier.
Area forecast discussion, Nov 13, 2:30 AM CST, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 AM CST THU NOV 13 2008 .DISCUSSION...THE MAJORITY OF CONVECTION CAUSED BY A POSITIVE TILTED UPPER TROF EXTENDING FROM THE BIG BEND OF TX TO THE TX PNHNDL TO NEBRASKA IS CONFINED TO AN AREA 90 MILES SE OF POR. THERE IS A SMALL AREA OF TSTMS 22 MILES SOUTH OF POR...WHICH HAS DISSIPATED ONCE THIS MRNG...THEN REFORMED. NO SHRAS/TSRAS HAVE DEVELOPED IN ADJ MEXICO...WHICH WOULD BE INDICATIVE OF A HIER LIKELIHOOD OF SHOWERS IN THE RIO GRANDE VALLEY THIS MORNING AND AFTERNOON. ALL MDLS HAVE BEEN TOO AGGRESSIVE WITH POPS DURING THE PAST FEW DAYS WITH THE FORMATION OF THIS UPPER LEVEL FEATURE. THIS TROF IS STILL PROGD TO INDUCE AN UPPER LOW OVER OUR REGION BY MIDNIGHT TONIGHT...EJECTING STRONG PVA OVER THE REGION LATE TODAY THEN MV QUICKLY EAST INTO THE CENTRAL GULF OF MEXICO BY 12Z FRIDAY. WITH NAM12 AND GFS KEEPING 60 TO 70 PERCENT POPS IN THE VALLEY TODAY WILL NEED TO SHOW SOME CHC OF PCPN...SO HAVE CUT POPS TO 40 PERCENT LEVEL AND SHOW THE CHC FOR TSTM DEVELOPMENT LATER TODAY. LATEST MDL CONSENSUS HAS STRONG CF THRU ALL OF THE RGV BY 12Z SAT MRNG AS 1035MB SFC HIGH OVER THE TX PNHNDL PUSHES SOUTH. CLEARING AND COOL CONDITIONS FOLLOW THRU MIDWEEK. && .MARINE...SEAS WERE NEAR 5 FEET WITH EAST-NORTHEAST WINDS AT 12 KNOTS AT BUOY020 EARLY THIS MORNING. WINDS ARE EXPECTED TO BACK TO THE NORTHEAST AND INCREASE OFFSHORE THE LOWER TX COAST TODAY AS LOW PRESSURE DEVELOPS ALONG A WEAK FRONTAL BOUNDARY DRAPED ACROSS EXTREME NORTHWEST PORTIONS OF THE GULF OF MEXICO. SEAS SHOULD BRIEFLY BUILD IN RESPONSE TO THE INCREASE IN THE PRESSURE GRADIENT THIS AFTERNOON. WILL WORD SCEC FOR THE OFFSHORE WATERS TODAY AS A RESULT. AS THE GRADIENT RELAXES TONIGHT AND FRIDAY...WINDS BECOME LIGHT AND VARIABLE WITH SEAS DIMINISHING. WINDS AND SEAS ARE EXPECTED TO INCREASE LATE FRI NIGHT INTO EARLY SATURDAY AS A COLD FRONT MOVES THROUGH THE COASTAL WATERS FRI NIGHT. STRONG NORTH WINDS WILL DEVELOP ACROSS THE WESTERN GULF SATURDAY IN THE WAKE OF THE FRONT. SMALL CRAFT ADVISORIES WILL BE NEEDED SAT MORNING WITH GUSTS TO NEAR GALE FORCE POSSIBLE. WINDS AND SEAS WILL GRADUALLY DIMINISH SAT NIGHT INTO SUNDAY AS HIGH PRESSURE SETTLES ACROSS THE TX COAST SUNDAY ALLOWING THE PRESSURE GRADIENT TO RELAX ACROSS THE COASTAL WATERS. LIGHT NORTHEAST WINDS SHOULD PREVAIL THROUGH THE REST OF THE PERIOD WITH SEAS CONTINUING TO DIMINISH MONDAY. && .AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE A MIX OF LOW TO MID AND HIGH LEVEL CLOUDS ACROSS DEEP SOUTH TX EARLY THIS MORNING. CEILINGS WERE NEAR 1200FT AT KPIL TO NEAR 1800FT AT KMFE. EXPECT MVFR CONDITIONS TO PREVAIL THROUGH 12Z WITH LOW CEILINGS AND PATCHY FOG CONTINUING TO DEVELOP ACROSS THE LOWER RIO GRANDE VALLEY. VFR TO MVFR CONDITIONS TO PREVAIL AFTER 12Z WITH SHOWERS IN THE VICINITY DEVELOPING AFTER 15Z WITH A 500MB SHORTWAVE TROUGH ACROSS SOUTHWEST MOVING EASTWARD ACROSS THE CWA TODAY. CEILINGS SHOULD IMPROVE AFTER 21Z AS SUBSIDENCE INCREASES WITH WINDS VEERING TO THE NORTHWEST ALOFT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 62 81 67 / 40 10 0 20 BROWNSVILLE 80 63 84 61 / 40 10 0 20 HARLINGEN 80 62 85 61 / 40 10 0 10 MCALLEN 80 60 84 61 / 30 10 0 10 RIO GRANDE CITY 80 61 84 61 / 30 10 0 10 SOUTH PADRE ISLAND 77 66 77 68 / 40 10 0 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 58/61
Hazardous weather outlook, Nov 13, 5:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CST THU NOV 13 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-141145- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS DEVELOPED NEAR THE MOUTH OF THE RIO GRANDE RIVER...THEN DRIFTED NORTH TO 5 NAUTICAL MILES OFF THE SOUTH PADRE ISLAND JETTIES. WATERSPOUTS AND HAIL WERE LIKELY PRODUCED BY THESE SEVERE THUNDERSTORMS WHICH ARE CURRENTLY MOVING NORTHEAST AT 20 KNOTS OVER THE GULF WATERS OF CAMERON AND WILLACY COUNTIES. AN UPPER LEVEL TROUGH OF LOW PRESSURE IN COMBINATION WITH SURFACE LOW PRESSURE WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TEXAS TODAY. SOME OF THESE STORMS MAY BE STRONG WITH BRIEF HEAVY RAINFALL AND GUSTY WINDS. IN ADDITION...A MODERATE RISK OF RIP CURRENTS WILL PREVAIL FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE COASTAL WATERS SATURDAY AS STRONG NORTH WINDS DEVELOP IN THE WAKE OF A COLD FRONT MOVING THROUGH DEEP SOUTH TEXAS EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:39 AM CST | Marine Weather Statement | BRO | 2 hr | |
| Nov 13, 4:17 AM CST | Special Marine Warning | BRO | 58 min | |
| Nov 13, 4:51 AM CST | Special Marine Warning | BRO | 54 min | |
| Nov 13, 5:43 AM CST | Special Marine Warning | BRO | 62 min | |
| Nov 13, 6:08 AM CST | Special Marine Warning | BRO | 67 min | |
| Nov 13, 7:30 AM CST | Severe Thunderstorm Warning | BRO | Hidalgo | 60 min |
| Nov 13, 9:10 AM CST | Areal Flood Advisory | BRO | Cameron | 80 min |
| Nov 13, 10:19 AM CST | Marine Weather Statement | BRO | 3 hr | |
| Nov 13, 12:34 PM CST | Areal Flood Advisory | BRO | Cameron | 86 min |
| Nov 13, 1:20 PM CST | Small Craft Advisory | BRO | 7 hr | |
| Nov 13, 4:35 PM CST | Areal Flood Advisory | BRO | Starr | 85 min |
| Nov 13, 5:42 PM CST | Severe Thunderstorm Warning | BRO | Starr | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.